Advertisement

Will allergy and sinus medications affect my ability to exercise?

You can exercise when you use allergy and sinus medications. Take note of how these medications affect you to be sure you can exercise safely, however. Some medications, especially those that contain antihistamines, can make you drowsy, sleepy and tired. So you may not have much energy to exercise. Try to stay active; even a short walk counts. If you feel drowsy after taking your medications, though, you may not want to bicycle, roller-blade or do other activities that put you in traffic. Be careful swimming, too. Other medications, such as over-the-counter decongestants, may raise blood pressure. So if you have high blood pressure, talk to your doctor about your allergy medication choice and whether it is safe to exercise. When in doubt, always call your doctor.

Continue Learning about Respiratory Agent

Will allergy and sinus medications make me feel drowsy?
Dr. Alan M. Young, MDDr. Alan M. Young, MD
Most allergy and sinus medications will not make you feel drowsy. The types of medicine that would m...
More Answers
What are the precautions for clemastine (Dayhist Allergy or Tavist)?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
There are several precautions you should discuss with your doctor and/or pharmacist before taking cl...
More Answers
What are on-demand devices for oxygen therapy?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
An on-demand device gives you a small amount of oxygen when you need it, usually when you breath...
More Answers
What is roflumilast?
Donna Hill Howes, RNDonna Hill Howes, RN
Roflumilast (Daliresp) is a phosphodiesterase inhibitor. It reduces inflammation but does not act di...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.